Alert archive / West Virginia / Wind Chill Advisories in 2017

Wind Chill Advisory 2, NWS Pittsburgh, PA

February 9, 2017Tucker County, West Virginia

NWS Pittsburgh, PA issued this wind chill advisory at Feb 9, 2017, 8:31 PM EST for Tucker County, West Virginia. It took effect at Feb 9, 2017, 10:00 PM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2017, 8:31 PM EST (01:31 UTC)
In effect from
Feb 9, 2017, 10:00 PM EST
Expired
Feb 10, 2017, 3:24 AM EST
In force
5 hr
Issued by
NWS Pittsburgh, PA

County Tucker County, WV

The radar

The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 1.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2017-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2017-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 243 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1022 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
243 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

765 
WWUS41 KPBZ 100131
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pittsburgh PA
831 PM EST Thu Feb 9 2017

MDZ001-WVZ514-101300-
/O.NEW.KPBZ.WC.Y.0002.170210T0300Z-170210T1300Z/
Garrett-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Davis, Thomas, and Canaan Valley
831 PM EST Thu Feb 9 2017

...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM EST FRIDAY...

The National Weather Service in Pittsburgh has issued a Wind
Chill Advisory...which is in effect until 8 AM EST Friday.

* WIND CHILL...As low as 15 below due to temperatures 4 to 12 
above...and winds West 10 to 20 mph with gusts up to 35 mph.

* IMPACTS...Dangerous wind chills may quickly produce frostbite 
  on exposed skin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that very cold air and strong winds
will combine to generate low wind chills. This will result in
frost bite and lead to hypothermia if precautions are not taken. 
If you must venture outdoors...make sure you wear a hat and
gloves.

&&

$$
1 follow-up statement
783 
WWUS41 KPBZ 100824
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pittsburgh PA
324 AM EST Fri Feb 10 2017


MDZ001-WVZ514-100930-
/O.CAN.KPBZ.WC.Y.0002.000000T0000Z-170210T1300Z/
Garrett-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Davis, Thomas, and Canaan Valley
324 AM EST Fri Feb 10 2017

...WIND CHILL ADVISORY IS CANCELLED...

The National Weather Service in Pittsburgh has cancelled the Wind
Chill Advisory.

Wind chill values have risen above -10 degrees at most locations,
allowing for the advisory to be cancelled.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind chill advisory went out at Feb 9, 6:43 PM EST, 1 hour 48 minutes earlier.

Area forecast discussion, Feb 9, 6:43 PM EST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
643 PM EST Thu Feb 9 2017

.SYNOPSIS...
Snow showers will continue through the afternoon before high
pressure begins to move over the region and dry conditions
resume overnight. Warmer temperatures and rain chances return
for the weekend.

&&

.NEAR TERM /THROUGH FRIDAY/...
Updated to reflect current snow shower coverage via radar and
hi-res models. As lapse rates weaken and instability is lost,
coverage and intensity of snow showers will begin to wane.
However, upslope flow will continue to create accumulating snow
showers in the ridges into the evening hours. Here, snow will
begin to shut off around midnight as surface ridging increases.
Will continue ongoing headlines for now. Hourly temperatures
modified with a hi-res guidance blend. Lows tonight will be
challenging, depending on the amount of clearing over the fresh
snow.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
Ridging and high pressure will keep conditions dry through much
of Saturday before moisture returns via southwest flow and
helps support rain along a warm front extending from the
Midwest. This next system will track along the southern Great
Lakes and allow much warmer than normal temperatures to advect
through the weekend with values nearly 20 above average. Expect
rain showers to persist through Sunday night until the frontal
passage. Have maintained likely pops with the passage of these
fronts.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Building ridging should maintain some dry weather for early
next week. The next chance for precipitation is projected in
the midweek while an upper low digs towards the NE from
central Canada.Temperatures should be near or a few degrees
above seasonal levels. Used superblend guidance through the long
term to smooth out individual model differences and account for
uncertainty.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Snow showers will continue to decrease in coverage/intensity
this evening. MVFR/isolated IFR conditions will continue through
03Z. Overnight, VFR or high-end MVFR ceiling will linger through
the night, and gusty NW winds will start to diminish. VFR will
continue past sunrise on Friday, with winds settling towards the
southwest.

.OUTLOOK...
Restrictions are possible again with a weekend front.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...Winter Storm Warning until 10 PM EST this evening for MDZ001.
OH...None.
PA...None.
WV...Winter Storm Warning until 7 PM EST this evening for WVZ512-
     513.
     Winter Storm Warning until 10 PM EST this evening for WVZ514.

&&
Hazardous weather outlook, Feb 9, 6:54 PM EST, 1 hour 37 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
654 PM EST Thu Feb 9 2017

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-110000-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette-
Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
654 PM EST Thu Feb 9 2017

This Hazardous Weather Outlook is for western Maryland, east
central Ohio, northwest Pennsylvania, southwest Pennsylvania, west
central Pennsylvania, western Pennsylvania, northern West Virginia
and northern panhandle of West Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Feb 9, 5:50 PM EST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
550 PM EST THU FEB 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     SNOW             FARMINGTON              39.81N  79.57W
02/09/2017  M10.6 INCH       FAYETTE            PA   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1700739

XX
Local storm report, Feb 9, 6:12 PM EST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
612 PM EST THU FEB 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     SNOW             PITTSBURGH              40.44N  79.98W
02/09/2017  M3.5 INCH        ALLEGHENY          PA   NWS EMPLOYEE

            SOUTH SIDE

&&

EVENT NUMBER PBZ1700740

XX
Local storm report, Feb 9, 6:18 PM EST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
618 PM EST THU FEB 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     SNOW             SAINT GEORGE            39.17N  79.70W
02/09/2017  M5.8 INCH        TUCKER             WV   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1700741

TAX
Local storm report, Feb 9, 7:07 PM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
707 PM EST THU FEB 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     SNOW             1 NW LATROBE            40.32N  79.39W
02/09/2017  M6.5 INCH        WESTMORELAND       PA   COCORAHS

            24 HOUR SNOWFALL.

0706 PM     SNOW             4 W OKLAHOMA            40.58N  79.65W
02/09/2017  M6.2 INCH        WESTMORELAND       PA   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1700742
EVENT NUMBER PBZ1700743

XX
Special weather statement, Feb 9, 7:07 PM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
707 PM EST THU FEB 9 2017

PAZ014-021-073-100045-
Butler-Westmoreland-Allegheny-
707 PM EST THU FEB 9 2017

...AN INTENSE SNOW SQUALL WILL AFFECT SOUTH CENTRAL BUTLER...
NORTHEASTERN ALLEGHENY AND NORTHWESTERN WESTMORELAND COUNTIES...

At 706 PM EST, an intense snow squall was located over Gibsonia, or
near McCandless Township, moving southeast at 30 mph.

Locations impacted include...
Penn Hills...                     McCandless Township...
Monroeville...                    Franklin Park...
Shaler Township...                Plum...
Murrysville...                    Hampton Township...
New Kensington...                 Lower Burrell...
Harrison Township...              O'hara Township...

This includes the following highways...
  Pennsylvania Turnpike between mile markers 32 and 56.

  Interstate 79 in Pennsylvania near mile marker 45.

Visibility will drop quickly to less than a half mile in this
intense squall.

Use caution if you must travel through this squall. Rapid changes in
visibility and road conditions are likely to lead to accidents.
Consider delaying travel until the squall passes.

LAT...LON 4043 7973 4061 8010 4073 8002 4057 7961
TIME...MOT...LOC 0006Z 299DEG 26KT 4064 7998

CL
Local storm report, Feb 9, 8:12 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
812 PM EST THU FEB 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     SNOW             REDHOUSE                39.31N  79.45W
02/09/2017  M12.3 INCH       GARRETT            MD   PUBLIC

&&

EVENT NUMBER PBZ1700744

TAX

Nearby

Wind Chill Advisories in West Virginia, 2017Wind Chill Advisories in Maryland, 2017Every wind chill advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.